Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jan 22, 2017, 1:33 PM CST for East Baton Rouge Parish, Livingston Parish, Louisiana. It took effect at Jan 22, 2017, 2:33 PM CST. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2017, 1:33 PM CST (19:33 UTC)
- In effect from
- Jan 22, 2017, 2:33 PM CST
- Expired
- Jan 23, 2017, 10:30 PM CST
- In force
- 32 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
The river
Written for the forecast point Amite River at Denham Springs (DENL1). The gauge peaked at 29.31 ft at Jan 22, 2017, 10:00 PM CST.
- Action stage
- 26 ft
- Minor stage
- 29 ft
- Moderate stage
- 35 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07378500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
531 WGUS44 KLIX 221934 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 133 PM CST SUN JAN 22 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Louisiana... Amite River At Denham Springs affecting East Baton Rouge AND Livingston PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-063-240133- /O.NEW.KLIX.FL.W.0012.170122T2033Z-170124T0430Z/ /DENL1.1.ER.170122T2033Z.170123T0600Z.170123T2230Z.NO/ 133 PM CST SUN JAN 22 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Amite River At Denham Springs. * UNTIL MONDAY EVENING. * At 1:00 PM Sunday the stage was 28.9 feet. * Minor flooding is forecast. * Flood stage is 29.0 feet. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 29.5 feet by after midnight tomorrow.the river will fall below flood stage by tomorrow afternoon. * Impact...At 29.0 feet...Flooding will begin in the westernmost parts of Denham Springs. && LAT...LON 3050 9102 3050 9093 3040 9102 3040 9092 && $$ 24/RR
2 follow-up statements
699 WGUS84 KLIX 230126 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 726 PM CST SUN JAN 22 2017 ...The flood warning continues for the following rivers in Louisiana... The Amite River At Denham Springs affecting East Baton Rouge AND Livingston PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-063-240726- /O.EXT.KLIX.FL.W.0012.000000T0000Z-170124T0800Z/ /DENL1.1.ER.170122T2010Z.170123T0600Z.170124T0200Z.NO/ 726 PM CST SUN JAN 22 2017 ...Flood Warning extended until late Monday night...The Flood Warning continues for The Amite River At Denham Springs. * UNTIL LATE MONDAY NIGHT. * At 6:00 PM Sunday the stage was 29.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 29.0 feet. * Forecast...The river is expected to continue rising until cresting at around 29.5 feet by early Monday morning. The river is expected to fall below flood stage bytomorrow evening. * Impact...At 29.0 feet...Flooding will begin in the westernmost parts of Denham Springs. && LAT...LON 3050 9102 3050 9093 3040 9102 3040 9092 $$
396 WGUS84 KLIX 231812 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1212 PM CST MON JAN 23 2017 ...The flood warning is cancelled for the following rivers in Louisiana... Amite River At Denham Springs affecting East Baton Rouge AND Livingston PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-063-231842- /O.CAN.KLIX.FL.W.0012.000000T0000Z-170124T0800Z/ /DENL1.1.ER.170122T2010Z.170123T1030Z.170123T1137Z.NO/ 1212 PM CST MON JAN 23 2017 The Flood Warning is cancelled for The Amite River At Denham Springs. * At 11:00 AM Monday the stage was 28.5 feet. * Fell below flood stage at 5:37 AM Monday. * Flood stage is 29.0 feet. * Forecast...The river will continue to fall to 27.1 feet by tomorrow morning. && LAT...LON 3050 9102 3050 9093 3040 9102 3040 9092 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 22, 11:17 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 22, 11:17 AM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1117 AM CST Sun Jan 22 2017
.AVIATION...
VFR conditions are in place at all of the terminals, but strong
west winds of 15 to 25 knots with higher gusts have also begun to
develop as the skies clear and stronger winds aloft mix down to
the surface. These strong west winds will persist through tonight
before slowly easing tomorrow morning. A few gusts to could exceed
30 knots at KNEW and KMSY tonight. Another round of MVFR ceilings
ranging from 1500 to 3000 feet are also expected to develop around
06z tonight. These ceilings are associated with a cold pool of
air sliding through in the upper levels. After 12z tomorrow, these
clouds will begin to quickly clear with VFR conditions expected by
14z. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 47 62 42 / 60 20 0 0
BTR 66 47 64 45 / 50 10 0 0
ASD 69 51 65 45 / 50 10 0 0
MSY 72 51 63 48 / 40 10 0 0
GPT 72 51 63 43 / 60 10 0 0
PQL 72 51 63 42 / 60 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until midnight CST tonight for LAZ034>037-039-040-
046>050-056>072.
GM...Gale Warning until 6 AM CST Monday for GMZ536-538-550-552-555-
557-570-572-575-577.
Low Water Advisory until noon CST Monday for GMZ530-532-534-536-
538.
Small Craft Advisory until 6 AM CST Monday for GMZ530-532-534.
MS...Wind Advisory until midnight CST tonight for MSZ068>071-077-
080>082.
GM...Gale Warning until 6 AM CST Monday for GMZ538-550-552-555-557-
570-572-575-577.
Low Water Advisory until noon CST Monday for GMZ532-534-536-538.
Small Craft Advisory until 6 AM CST Monday for GMZ532-534.
&&Hazardous weather outlook, Jan 22, 11:26 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1126 AM CST SUN JAN 22 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-230530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1126 AM CST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE TIDAL LAKES AND SOUNDS THROUGH TONIGHT. A GALE WARNING IS IN EFFECT FOR THE REMAINDER OF THE COASTAL WATERS THROUGH TONIGHT. A LOW WATER ADVISORY HAS BEEN ISSUED FOR THE LAKES AND SOUNDS THORUGH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR ALL MARINE AREAS MONDAY. A LOW WATER ADVISORY WILL REMAIN FOR THE LAKES AND SOUNDS THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
In the hours before
Special weather statement, Jan 22, 8:51 AM CST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
851 AM CST SUN JAN 22 2017
LAZ040-MSZ080-221515-
St. Tammany-Hancock-
851 AM CST SUN JAN 22 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHERN HANCOCK COUNTIES...
At 851 AM CST, a strong thunderstorm was located 8 miles northwest of
East New Orleans, moving northeast at 65 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Slidell, Waveland, Pearl River, Pearlington, Stennis Space Center,
Lacombe, Shoreline Park, Kiln and Slidell Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3029 8940 3017 8972 3018 8975 3020 8977
3021 8980 3023 8985 3025 8987 3026 8990
3025 8993 3026 8996 3026 8999 3027 8999
3046 8967 3046 8965 3047 8965 3052 8957
3052 8954
TIME...MOT...LOC 1451Z 240DEG 56KT 3014 9004
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:15 PM CST | Special Weather Statement | LIX | West Baton Rouge | 45 min |
| Jan 21, 6:35 PM CST | Special Weather Statement | LIX | Saint Tammany | 25 min |
| Jan 21, 6:57 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge | 33 min |
| Jan 21, 7:30 PM CST | Special Weather Statement | LIX | East Feliciana, Saint Helena | 30 min |
| Jan 21, 7:33 PM CST | River Flood Warning | LIX | Saint Tammany | 4 days |
| Jan 21, 7:56 PM CST | Special Weather Statement | LIX | Saint Helena | 49 min |
| Jan 22, 3:53 AM CST | Low Water Advisory | LIX | 32 hr | |
| Jan 22, 4:13 AM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 20 hr |
| Jan 22, 7:44 AM CST | Special Marine Warning | LIX | 31 min | |
| Jan 22, 8:10 AM CST | Special Marine Warning | LIX | 50 min | |
| Jan 22, 8:59 AM CST | Special Marine Warning | LIX | 46 min | |
| Jan 22, 9:42 AM CST | Special Marine Warning | LIX | 33 min | |
| Jan 22, 9:48 AM CST | River Flood Warning | LIX | Livingston | 45 hr |
| Jan 22, 1:35 PM CST | River Flood Warning | LIX | Saint Tammany | 26 hr |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.